Library Header Image
LSE Research Online LSE Library Services

Long-range dependent curve time series

Li, Degui, Robinson, Peter M. and Shang, Han Lin (2020) Long-range dependent curve time series. Journal of the American Statistical Association, 115 (530). pp. 957-971. ISSN 0162-1459

Full text not available from this repository.

Identification Number: 10.1080/01621459.2019.1604362


We introduce methods and theory for functional or curve time series with long-range dependence. The temporal sum of the curve process is shown to be asymptotically normally distributed, the conditions for this covering a functional version of fractionally integrated autoregressive moving averages. We also construct an estimate of the long-run covariance function, which we use, via functional principal component analysis, in estimating the orthonormal functions spanning the dominant subspace of the curves. In a semiparametric context, we propose an estimate of the memory parameter and establish its consistency. A Monte Carlo study of finite-sample performance is included, along with two empirical applications. The first of these finds a degree of stability and persistence in intraday stock returns. The second finds similarity in the extent of long memory in incremental age-specific fertility rates across some developed nations. Supplementary materials for this article are available online.

Item Type: Article
Additional Information: © 2019 American Statistical Association.
Divisions: Economics
Subjects: H Social Sciences > HA Statistics
Date Deposited: 31 Aug 2022 15:15
Last Modified: 13 Jul 2024 01:06

Actions (login required)

View Item View Item